Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Report shows triglycerides is 366, Bilirubin is 0.28. Have Vitamin-D deficiency. What should I do?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hello Doctor,
Am a female, 35 years old mother, pure vegeterian. I just got my regular check-up. My TRIGLYCERIDES is 366, Bilirubin (Direct) is 0.28. I do not have thyroid or Vitamin-D deficiency.
Please help in understanding my reports and what needs to be done to control them.
Posted Tue, 24 Sep 2013 in Women's Health
Answered by Dr. Shanthi.E 45 minutes later
Brief Answer:
Complete report required

Detailed Answer:

I have read your query in detail. I would like to take a deep look into your investigations reports. Is it possible for you to send me the same? If yes, please mail it to YYYY@YYYY with subject as "Attention to Dr. Shanthi". Alternatively, you can upload the reports on the right side of this query page itself. You have a feature for it.

Now, coming to your concerns:

- Your triglycerides are high at 366. this needs to be reduced at any cost. Perhaps, you consume more fatty food I suppose. If so, please control the same.

- Direct bilirubin is normal at 0.28, it is not clinically significant.

- For supplements for the same.

How high is your uric acid level?

Awaiting your response to guide you further.

Above answer was peer-reviewed by
Follow-up: Report shows triglycerides is 366, Bilirubin is 0.28. Have Vitamin-D deficiency. What should I do? 1 hour later

Thanks for responding. I am a pure vegeterian ( no egg ).
My food intake:
Breakfast: Kelloggs K with low fat milk or 2 dosa's or upma or idli.
Lunch : 1 cup of rice with vegetables and sambhar.
Dinner : Usually soup or rice or roti.
In between rarely I intake anything.
I use 1.5 litres oil every month for a family of 3.

I stopped eating ice-creams and sweets but sometimes I eat chocolates n cakes but I burn those extra calories by doing cardio.

I daily do brisk walking for 45 mins alongwith yoga and other simple exercises.

I always feel very lethargic, tired and giddiness. The skin on the knuckles, elbow, knees and around neck has turned dark, lots of acne and losing hair, mood swings.


Answered by Dr. Shanthi.E 16 hours later
Brief Answer:
Hormonal assessment required

Detailed Answer:

There is definitely a hormonal imbalance in you. I would be interested to know about your current weight and body mass index. Also, do you have a history of PCOS (Poly Cystic Ovarian Syndrome)? Are your menstrual cycles normal?

I have gone through the attached reports in detail.

Here are my views:

Your Vitamin D at 10.85 ng/ml is very low. You definitely need vitamin D supplementation in the form of Sachets or granules.

Your triglycerides are high at 366. You would benefit by Hypolipidemic drug agents like statins or fibrates along with your current lifestyle of exercise and diet.

Your uric acid level at 6.7 is not very concerning at this point. You need not do anything about it now.

Your Testosterone is high at 119.25ng/dl. There is something wrong in the steroid hormone genesis in you. Some mismatch somewhere.

My suggestions to you:

- Your need complete hormonal assessment in the form of estimation of serum FSH, LH, Oestrogen, Prolactin, Cortisol, and Aldosterone assessment. For this, you need to consult a skilled medical endocrinologist and move further in management.

I hope this helps you. Let me know if you have more queries.

Above answer was peer-reviewed by
Follow-up: Report shows triglycerides is 366, Bilirubin is 0.28. Have Vitamin-D deficiency. What should I do? 27 minutes later
Hello Doctor,
Thanks for the detailed study and response provided.

For your questions, My height is 5'1 and current weight is 58kgs. I am not sure why my weight is increasing so much even though I do control my calorie intake and exercise regulary. Because of this weight increase, I got my tests done to check if I have any thyroid but its not there.
I do not have PCOS history, my menstrual cycle was regular last 2 months as I had taken i-pill on 2 occasions :(. Gynec said its due to ipill that I had irregular periods.
This month it was on time.
So, your suggestion is to get the above tests done and consult an endocrinologist.
How about darkening of skin at the joints like knuckels,neck, elbows.

Thanks a lot.
Answered by Dr. Shanthi.E 49 minutes later
Brief Answer:
Addison's disease

Detailed Answer:

Thanks for providing the details.

All seems to be fine with you except the darkening of skin around knuckles, neck, and elbows.

The possible endocrine cause for this is Addison's disease. Again,a problem in steroid hormone genesis or endocrinopathy.

Yes, please proceed further with the above tests and move ahead accordingly.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor